Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had stroke and recovered. On many medicine and have itchiness all over with small lumps. Suggest?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2001
Answered : 9591 Questions
Question
I had a Stroke on XXXXXXX 21 and have had a good recovery however due to the number of drugs I am prescribed I now suffer a horrible itch all over with small itchy lumps forming and becoming intollerable GP hasn't been uable tio tett me which one.
Can supply a list
Posted Mon, 22 Jul 2013 in Medicines and Side Effects
 
 
Answered by Dr. Michelle Gibson James 2 hours later
Hi, thanks for using healthcare magic

Allergies to medications are common and it most often presents in the type of skin rash you are describing.

There are certain factors that increase the risk of an allergic response such as :(1) the nature of the drug - there are some drugs that contain additional chemical reactants that are more likely to cause an allergic response

(2) duration of exposure -it is thought that in some persons the prolonged use of medication especially at high doses may result in higher risk of an allergic response

(3)route the drug is given- creams are more likely to cause reaction

(4) cross sensitisation by the use of other medication at the same time- for example if a person had history of a previous reaction to a medication and is given another with a similar structure there may be a reaction to this new drug

(5) genetic or hereditary factors

(6) age and sex of the person

(7) previous problems with drug reactions also play a part.

Diagnosis of the drug causing the allergy can be difficult. It requires a careful history looking at any previous reaction and the time frame in which the rash occurs.Most reactions develop 5 to 7 days after first taking the drug.

In addition your doctor has the option of discontinuing one of the medications at a time temporarily if possible to see if it is responsible for the reaction.

At this present time there are allergy tests that are available for some drugs. These are blood tests, your GP can consider checking whether the which drugs can be tested in the lab in your area.

The other option is an allergist. These are doctors that specialise in allergies, they may be able to help you.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Follow-up: Had stroke and recovered. On many medicine and have itchiness all over with small lumps. Suggest? 10 hours later
THANK YOU FOR PROMPT REPLY,lIST OF MEDICATIONS FOR HIGH BLOOD PRESSURE MICARDISPLUS12.5MG-NORVASC 40MG-NOTEN50MG-COVERSYL 10MG-MINIPRESS40MG
DIABETES DIAMICRON 60MG-LANTUSSOLAR STAR 10U- JANUVIA100MG-SEIZUREPREVENTION DILANTIN 100MG- CHOLESTEROL EZETROL10MG-CRESTOR20MG- YOU MAY CARE TO ADVISE WHICH DRUGS ARE MOST LIKELY TO CAUSE THESE MOST IRRITAYING PROBLEMS-THANK YOU FOR THE SERVICE -REGARDS XXXXXXX MORRIS
 
 
Answered by Dr. Michelle Gibson James 1 hour later
HI


All drugs have the potential to cause an allergic reaction because the response to a medication varies from person to person.

You are on a host of medication, it is even possible that you are reacting to more than one medication.
Of the medications that you have mentioned some studies have suggested that some are more likely to have alllergic response however it is important to remember it may another one that may be affecting you.

Thiazide diurectic (present in the micardis plus which is two medications combined) can cause an allergic rash.
Amlodipine ( the other name for norvasc) also has a high rate of skin reactions in some persons.

You may want to consider asking your doctor to refer you to an allergist to help diagnose exactly which drug is involved.

Please feel free to ask any additional questions

Above answer was peer-reviewed by
 
Follow-up: Had stroke and recovered. On many medicine and have itchiness all over with small lumps. Suggest? 7 hours later
Thank you for reply as I have an appointment with a kidney/vein specialist thursday next and your info has been most helpfull-regards Darryl Morris I must add that I never have had any alergy problems other than tick bites and I spent my life bee farming so received thousands of stings with no reaction.
 
 
Answered by Dr. Michelle Gibson James 5 hours later
I am glad to help, feel free to contact with any additional queries
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor